Skip to main content

See also:

Acetaminophen warning: Health risks

An acetaminophen warning has been issued to doctors from the Food and Drug Administration, according to a CNN report on Thursday. The acetaminophen warning asserts that doctors should not prescribe more than 325 milligrams of the drug. The report asserts that acetaminophen is not harmful when used in small doses, but it can cause liver damage when misused.

Acetaminophen warning
Acetaminophen warningABC

There are several things one should know about the acetaminophen. It is within a class of painkiller drugs which is labeled non-opioid which is prescribed to alleviate mild or moderate pain. Other drugs in the same class are aspirin and ibuprofen.

One should also be aware that it is in several common over-the-counter items such as Tylenol, Sudafed, Robitussin, and Excedrin. Additionally, it’s found in Vicodin, Tylenol with codeine, and Percocet.

It is cautioned that one could easily take too much acetaminophen accidentally as the Food and Drug Administration’s recommended daily maximum for adults is 4,000 milligrams. An overdose could reportedly cause liver failure and death.

If you drink, don’t use such painkillers for a hangover. The combination of alcohol with acetaminophen can cause liver damage as well as kidney disease.

Finally, the acetaminophen warning cautions a person from giving too much of the drug to children. The Food and Drug Administration strongly recommends that one read directions and use a proper measuring tool when administering a drug to a child.